Familles de Hurwitz et cohomologie non abélienne
Annales de l'Institut Fourier, Volume 50 (2000) no. 1, pp. 113-149.

We address the question of existence of Hurwitz families above a given moduli space of covers of the line. Such families are known to exist in the case the covers have no automorphisms. In general there is a cohomological obstruction, of non-abelian nature. We describe the obstruction in two different ways. In terms of gerbes, the most appropriate tool for non-abelian cohomological situations; and in terms of usual abelian 2-cocyles thanks to some reduction techniques elaborated by the two first authors (Ann. Sci. École Norm. Sup., 30 (1997), 303-338). We then obtain several concrete applications.

Nous nous intéressons à la question de l’existence de familles de Hurwitz au-dessus d’un espace de modules de revêtements de la droite. On sait que de telles familles existent dans le cas où les revêtements n’ont pas d’automorphismes. Dans le cas général, il y a une obstruction cohomologique, de nature non-abélienne. Nous donnons une double description de cette obstruction : la première en termes de gerbe, l’outil le mieux adapté à des situations cohomologiques non-abéliennes et la deuxièmes en termes de 2-cocycles abéliens, grâce à des techniques de réduction mises en place par les deux premiers auteurs (Ann. Sci. École Norm. Sup., 30 (1997), 303-338). Nous obtenons ensuite plusieurs applications concrètes.

@article{AIF_2000__50_1_113_0,
     author = {D\`ebes, Pierre and Douai, Jean-Claude and Emsalem, Michel},
     title = {Familles de {Hurwitz} et cohomologie non ab\'elienne},
     journal = {Annales de l'Institut Fourier},
     pages = {113--149},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {50},
     number = {1},
     year = {2000},
     doi = {10.5802/aif.1749},
     zbl = {0971.18011},
     mrnumber = {2002e:14018},
     language = {fr},
     url = {http://www.numdam.org/articles/10.5802/aif.1749/}
}
TY  - JOUR
AU  - Dèbes, Pierre
AU  - Douai, Jean-Claude
AU  - Emsalem, Michel
TI  - Familles de Hurwitz et cohomologie non abélienne
JO  - Annales de l'Institut Fourier
PY  - 2000
DA  - 2000///
SP  - 113
EP  - 149
VL  - 50
IS  - 1
PB  - Association des Annales de l’institut Fourier
UR  - http://www.numdam.org/articles/10.5802/aif.1749/
UR  - https://zbmath.org/?q=an%3A0971.18011
UR  - https://www.ams.org/mathscinet-getitem?mr=2002e:14018
UR  - https://doi.org/10.5802/aif.1749
DO  - 10.5802/aif.1749
LA  - fr
ID  - AIF_2000__50_1_113_0
ER  - 
%0 Journal Article
%A Dèbes, Pierre
%A Douai, Jean-Claude
%A Emsalem, Michel
%T Familles de Hurwitz et cohomologie non abélienne
%J Annales de l'Institut Fourier
%D 2000
%P 113-149
%V 50
%N 1
%I Association des Annales de l’institut Fourier
%U https://doi.org/10.5802/aif.1749
%R 10.5802/aif.1749
%G fr
%F AIF_2000__50_1_113_0
Dèbes, Pierre; Douai, Jean-Claude; Emsalem, Michel. Familles de Hurwitz et cohomologie non abélienne. Annales de l'Institut Fourier, Volume 50 (2000) no. 1, pp. 113-149. doi : 10.5802/aif.1749. http://www.numdam.org/articles/10.5802/aif.1749/

[BiFr] R. Biggers, M.D. Fried, Moduli spaces of covers and the Hurwitz monodromy group, J. reine angew. Math., 335 (1982), 87-121. | MR | Zbl

[Bir] J.S. Birman, Braids, links, and mapping class groups, Annals of Math. Studies, Princeton University Press, 82 (1975). | MR | Zbl

[Ch] A. Chambert-Loir, Sur le corps de définition des revêtements, manuscrit (1996).

[CoHa] K. Coombes, D. Harbater, Hurwitz families and arithmetic Galois groups, Duke Math. J., 52 (1985), 821-839. | MR | Zbl

[Cu] C.W. Curtis, Groups with (B,N)-pairs, Seminar of Algebraic groups and Related Finite Groups, Lecture Note 131 (1970).

[De] P. Dèbes, Arithmétique et espaces de modules de revêtements, in Number Theory in Progress, Proceedings of the Number Theory conference in Zakopane, K. Gyory, H. Iwaniec and J. Urbanowicz ed., Walter de Gruyter, 1999, 75-102. | MR | Zbl

[DeDo1] P. Dèbes, J.-C. Douai, Algebraic covers : field of moduli versus field of definition, Annales Sci. École Normale Supérieure, 30 (1997), 303-338. | Numdam | MR | Zbl

[DeDo2] P. Dèbes, J.-C. Douai, Gerbes and Covers, Comm. in Algebra, 27/2 (1999), 577-594. | MR | Zbl

[DeFr] P. Dèbes, M. Fried, Arithmetic variation of fibers in algebraic families of curves. Part 1 : Criteria for existence of rational points, J. reine angew. Math., 409 (1990), 106-137. | MR | Zbl

[Do] J.-C. Douai, 2-Cohomologie galoisienne des groupes semi-simples, thèse, Université de Lille (1976).

[Em] M. Emsalem, Familles algébriques de revêtements de P1, Bull. Soc. Math. France, 123 (1995), 47-85. | EuDML | Numdam | Zbl

[Fr] M. Fried, Fields of definition of function fields and Hurwitz families, Groups as Galois groups, Comm. in Alg., 1 (1977), 17-82. | MR | Zbl

[FrVo] M. Fried, H. Völklein, The inverse Galois problem and rational points on moduli spaces, Math. Ann., 290 (1991), 771-800. | EuDML | MR | Zbl

[Fu] W. Fulton, Hurwitz schemes and irreducibility of moduli of algebraic curves, Ann. Math., series 2, 90 (1969), 543-573. | MR | Zbl

[Gi] J. Giraud, Cohomologie non abélienne, Grundlehren Math. Wiss. 179, Springer-Verlag (1971). | MR | Zbl

[Gr1] A. Grothendieck, Technique de descente et théorèmes d'existence en géométrie algébrique. 1. Descente par morphisme fidèlement plats, Séminaire Bourbaki, déc. 1959, 190. | Numdam | Zbl

[Gr2] A. Grothendieck, Cohomologie locale des faisceaux cohérents et théorèmes de Lefschetz locaux et globaux, SGA 2, Advanced Studies in Pure Math., Masson et North Holland (1968). | MR | Zbl

[Mi] J.S. Milne, Étale Cohomology, Princeton University Press, 1980. | MR | Zbl

[SGA1] A. Grothendieck et al., Revêtements étales et groupe fondamental, Séminaire de Géométrie algébrique 1960/1961, Lecture Notes in Math., 224 (1971). | Zbl

[Sp] T.A. Springer, Non abelian H2 in Galois cohomology, in Algebraic Groups and Discontinuous Subgroups, Proc. Symp. Pure Math., Amer. Math. Soc., 9 (1966), 164-182. | Zbl

[We] S. Wewers, Construction of Hurwitz spaces, Thesis (1998). | Zbl

Cited by Sources: